3 doctors weighed in:

I took omeprazole for 3 years , if it had effected bone density, will this return to normal upon stopping the medication?Or is that bone loss longterm

3 doctors weighed in
Dr. Kenneth Merriman
Orthopedic Surgery
1 doctor agrees

In brief: ??

There is some data that all meds to reduce stomach acid (h2 antagonists and ppi's which is what Omeprazole is not with Tums (calcium carbonate) ) have an increased risk of fracture perhaps this is due to decreased magnesium also a risk with almost all anti seizure meds like Gabapentin please discuss with your doctor and take some vit d (vitamindcouncil.
Org).

In brief: ??

There is some data that all meds to reduce stomach acid (h2 antagonists and ppi's which is what Omeprazole is not with Tums (calcium carbonate) ) have an increased risk of fracture perhaps this is due to decreased magnesium also a risk with almost all anti seizure meds like Gabapentin please discuss with your doctor and take some vit d (vitamindcouncil.
Org).
Dr. Kenneth Merriman
Dr. Kenneth Merriman
Thank
Dr. Ronald Krauser
Internal Medicine - Rheumatology

In brief: No issues

It is highly unlikely that a 38 year old would have experienced any bone loss after 3 years of omeprazole.
Do not worry.

In brief: No issues

It is highly unlikely that a 38 year old would have experienced any bone loss after 3 years of omeprazole.
Do not worry.
Dr. Ronald Krauser
Dr. Ronald Krauser
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
25 years in practice
67M people helped
Continue
111,000 doctors available
Read more answers from doctors